Alert archive / Michigan / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 41, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 28, 2018, 9:33 PM EDT for Huron County, Tuscola County, Michigan. It was in force for 73 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2018, 9:33 PM EDT (01:33 UTC)
- Expired
- Aug 28, 2018, 10:46 PM EDT
- In force
- 73 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Huron County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 9:39 PM EDT | TSTM WND DMG | 1 Ese Caseville, MI | REPORT OF TREE BLOCKING ROADWAY. |
| Aug 28, 9:54 PM EDT | TSTM WND DMG | 5 Wsw Bad Axe, MI | REPORT OF MULTIPLE TREES DOWN ROUGHLY 6 TO 8 INCHES IN DIAMETER. |
| Aug 28, 10:25 PM EDT | TSTM WND DMG | 3 Wnw Marlette, MI | MULTIPLE LARGE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 6:23 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2227 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted.
232
WUUS53 KDTX 290133
SVRDTX
MIC063-157-290300-
/O.NEW.KDTX.SV.W.0041.180829T0133Z-180829T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
933 PM EDT TUE AUG 28 2018
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Tuscola County in southeastern Michigan...
Huron County in southeastern Michigan...
* Until 1100 PM EDT.
* At 932 PM EDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Tawas Point State Park to near
Caseville to Munger to near Bridgeport, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Caseville around 935 PM EDT.
Vassar, Port Austin, Akron, Fairgrove and Kinde around 950 PM EDT.
Millington around 955 PM EDT.
Caro around 1000 PM EDT.
Mayville around 1005 PM EDT.
Kingston around 1015 PM EDT.
Other locations impacted by these severe thunderstorms include
Parisville, Colling, Wisner, Ivanhoe, Rapson, Ellington, Gilford,
Port Crescent State Park, Filion and Deford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4400 8276 4369 8261 4367 8312 4333 8310
4332 8335 4324 8335 4323 8369 4359 8370
4360 8370 4359 8369 4370 8349 4385 8343
4386 8345 4390 8333 4391 8334 4388 8343
4389 8343 4392 8340 4407 8297
TIME...MOT...LOC 0132Z 274DEG 40KT 4414 8330 4398 8322 4352 8380 4332
8384
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RBP5 follow-up statements
335
WWUS53 KDTX 290152
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
952 PM EDT TUE AUG 28 2018
MIC063-157-290300-
/O.CON.KDTX.SV.W.0041.000000T0000Z-180829T0300Z/
Tuscola MI-Huron MI-
952 PM EDT TUE AUG 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR TUSCOLA AND HURON COUNTIES...
At 951 PM EDT, severe thunderstorms were located along a line
extending from near Port Austin to near Kinde to Fairgrove to near
Millington, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Port Austin and Kinde around 955 PM EDT.
Mayville around 1005 PM EDT.
Kingston around 1015 PM EDT.
Other locations impacted by these severe thunderstorms include
Parisville, Colling, Wisner, Ivanhoe, Rapson, Ellington, Gilford,
Port Crescent State Park, Filion and Deford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4400 8276 4369 8261 4367 8312 4333 8310
4332 8335 4324 8335 4323 8369 4359 8370
4360 8370 4359 8369 4370 8349 4385 8343
4386 8345 4390 8333 4391 8334 4388 8343
4389 8343 4392 8340 4407 8297
TIME...MOT...LOC 0151Z 274DEG 40KT 4413 8303 4397 8295 4351 8353 4331
8357
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AM071
WWUS53 KDTX 290209
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1009 PM EDT TUE AUG 28 2018
MIC063-157-290300-
/O.CON.KDTX.SV.W.0041.000000T0000Z-180829T0300Z/
Tuscola MI-Huron MI-
1009 PM EDT TUE AUG 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR TUSCOLA AND HURON COUNTIES...
At 1008 PM EDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Port Austin to Port Hope to near
Caro to near Otter Lake, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Mayville around 1020 PM EDT.
Other locations impacted by these severe thunderstorms include
Redman, East Dayton, Parisville, Tuscola, Colling, Wilmot, Ivanhoe,
Rapson, Bay Port and Ellington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4400 8276 4369 8261 4367 8312 4333 8310
4332 8335 4324 8335 4323 8369 4344 8370
4352 8357 4367 8353 4368 8352 4370 8349
4385 8343 4386 8345 4390 8333 4391 8334
4388 8343 4389 8343 4392 8340 4407 8297
TIME...MOT...LOC 0208Z 265DEG 39KT 4413 8279 4397 8272 4350 8329 4323
8350
HAIL...<.75IN
WIND...60MPH
$$
AM964
WWUS53 KDTX 290222
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1022 PM EDT TUE AUG 28 2018
MIC063-157-290300-
/O.CON.KDTX.SV.W.0041.000000T0000Z-180829T0300Z/
Tuscola MI-Huron MI-
1022 PM EDT TUE AUG 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EASTERN TUSCOLA AND HURON COUNTIES...
At 1021 PM EDT, severe thunderstorms were located along a line
extending from 20 miles north of Harbor Beach to 10 miles east of
Port Hope to 6 miles northeast of Kingston to near North Branch,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
eastern Tuscola and Huron Counties, including the following
locations... Redman, East Dayton, Parisville, Wilmot, Ivanhoe,
Rapson, Ellington, Ruth, Filion and Deford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4400 8276 4369 8261 4367 8312 4333 8310
4332 8335 4324 8335 4323 8355 4362 8337
4382 8310 4407 8297
TIME...MOT...LOC 0221Z 259DEG 39KT 4414 8258 4398 8251 4349 8311 4324
8329
HAIL...<.75IN
WIND...60MPH
$$
AM662 WWUS53 KDTX 290237 SVSDTX Severe Weather Statement National Weather Service Detroit/Pontiac MI 1037 PM EDT TUE AUG 28 2018 MIC157-290246- /O.CAN.KDTX.SV.W.0041.000000T0000Z-180829T0300Z/ Tuscola MI- 1037 PM EDT TUE AUG 28 2018 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TUSCOLA COUNTY IS CANCELLED... The storms which prompted the warning have weakened and moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 100 AM EDT for southeastern Michigan. LAT...LON 4367 8304 4377 8292 4397 8274 4369 8261 TIME...MOT...LOC 0236Z 263DEG 43KT 4414 8235 4396 8227 4349 8288 4324 8306 $$ MIC063-290300- /O.CON.KDTX.SV.W.0041.000000T0000Z-180829T0300Z/ Huron MI- 1037 PM EDT TUE AUG 28 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR SOUTHEASTERN HURON COUNTY... At 1036 PM EDT, severe thunderstorms were located along a line extending from 22 miles northeast of Port Hope to 20 miles east of Harbor Beach to near Sandusky to near Brown City, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Ubly, Port Hope, Verona, Helena, Ruth and Parisville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Frequent cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4367 8304 4377 8292 4397 8274 4369 8261 TIME...MOT...LOC 0236Z 263DEG 43KT 4414 8235 4396 8227 4349 8288 4324 8306 HAIL...<.75IN WIND...60MPH $$ AM
520
WWUS53 KDTX 290246
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1046 PM EDT TUE AUG 28 2018
MIC063-290256-
/O.CAN.KDTX.SV.W.0041.000000T0000Z-180829T0300Z/
Huron MI-
1046 PM EDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HURON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Michigan.
LAT...LON 4367 8304 4377 8292 4397 8274 4369 8261
TIME...MOT...LOC 0245Z 274DEG 40KT 4413 8221 4395 8213 4348 8274 4323
8292
$$
AMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 8:14 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 28, 8:14 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 814 PM EDT Tue Aug 28 2018 .UPDATE... Severe thunderstorm watch in effect until 1 AM for areas along and north of I-69, as mid level jet (60 knots at 500 MB) tracks through northern lower Michigan. Thus, best forcing expected to reside north of I-69. With effective shear of 40+ KTs and MLCAPES still up around 2500 J/KG, severe thunderstorms producing damaging winds appears likely for Tri-Cities region and northern Thumb Region, potentially extending into Flint Vicinity and southern Thumb Region. Once diurnal instability wanes shortly after midnight, severe chances will be diminished greatly, but heavy rain threat will exist, as the boundary aligns a bit more west-east. However, big complex entering Northern Illinois will tend to cutoff the moisture feed, and that complex will likely track through Ohio Valley. Thus, good chance Southeast Michigan will be fairly quiet most of the overnight period. The cold front moving through tomorrow may attempt to flare up by noon as daytime heating sets in, but indications is the front will clear southeast Michigan by late afternoon, thus severe storms are not expected as max instability looks to be well south of the border. && .PREV DISCUSSION... Issued at 646 PM EDT Tue Aug 28 2018 AVIATION... Thunderstorm complex crossing Lake Michigan and into Lower Michigan this evening. Height falls/mid level jet (60 knots at 500 MB) tracking through northern Lower Michigan will be the main focus of activity, thus thunderstorm potential south of I-69 appears low, especially with activity over northern Illinois stilling going, helping to pinch off some of the moisture transport, and daytime instability build up begins to wane. Outside of thunderstorms, VFR conditions look to prevail. Moisture/stability axis slides through tomorrow morning/early afternoon hours, and southern taf sites stand the best chance of showers/thunderstorms going up before cold front clears the state during late afternoon hours, with wind shift to northwest. For DTW... Low confidence in thunderstorms impacting terminal tonight. Probably a slightly better chance around noon tomorrow with the timing of cold front and modest diurnal destabilization, and will introduce a prob30 15-18z. DTW THRESHOLD PROBABILITIES... * Low in thunderstorms tonight through tomorrow afternoon. * Low in cigs aob 5000 feet tonight/tomorrow morning, medium tomorrow afternoon. PREV DISCUSSION... Issued at 313 PM EDT Tue Aug 28 2018 DISCUSSION... Much of the area remains under a slight risk of severe thunderstorms this evening into tonight, but chances drop off significantly south of the I-696 corridor where any potential activity will be very late to arrive during the overnight hours. Notably better thunderstorm chances exist along & north of the I-69 corridor, generally from mid evening into the overnight. Expect very active convection to expand in coverage/intensity to the west late in the day and build steadily east through lower Michigan during the evening hours. Increased atmospheric wind flow will combine with a large pool of unstable air in the region to maintain this activity as it encroaches on the area. Would expect some storms to produce areas of damaging wind with a smaller possibly of large hail and/or an isolated tornado as storms overspread northern portions of the forecast area this evening. Locally heavy rainfall is also a strong possibility, especially where several rounds of thunderstorms occur. Local rainfall amounts could very well reach the 2-4 inch range with the heaviest/most persistent activity. A Flood Watch will remain in effect from 6pm this evening to 8am Wednesday. While the most active period of thunderstorms will likely occur from mid evening to the midnight to 2am period as mature convective elements work into the region, lingering showers and thunderstorms should continue to funnel into all/part of the area overnight from the west and settle slowly south to encompasses most of the forecast area by daybreak. Scattered showers/thunderstorms will then remain a possibly through Wednesday as a cold front settles southeast through the area. Severe weather potential will be relatively low by that time as best axis of instability should be squelched to the south along southern edge of large convective outflow boundary that will settle south of the region in the wake of clusters of thunderstorms that occur over lower Michigan this evening/tonight. Temperatures will cool considerably in the wake of the cold front, settling back into the 70s late Wednesday. After lows dip well into the 50s to around 60 from north to south across the area Wednesday night, highs on Thursday will only struggle into the lower/mid 70s (quite possibly upper 60s over parts of the Thumb with cool northeast flow off of Lake Huron). Any remaining showers late on the day Wednesday will end and dry weather is expected as high pressure build into the area and provides this cooler weather regime. Dry weather will continue on Friday as high pressure remains over the area before some unsettled weather comes back into play for the weekend. The high on Friday will give way to weak low pressure which is forecasted to move across the Great Lakes region on Saturday and into early Sunday. This low will bring chances for showers and thunderstorms as the associated cold front pushes across the area. Drier conditions then look to return by the beginning of next week as high pressure once again settles in over the region. Temperatures starting Friday and going through the weekend will stay focused a little warmer with highs in the upper 70s to lower 80s. MARINE... Gusty southwesterly winds will continue through tonight ahead of a cold front that will drop through the eastern lakes on Wednesday. Highest winds look to cap off around 20 knots. This cold front will produce another round of strong to severe thunderstorms which will mainly impact the Lake Huron basin this evening into tonight. These storms may produce locally higher wind gusts over 20 knots at times. Winds will veer to the northwest early Wednesday in the wake of the front while remaining up around 20 knots. High pressure will build into the central Great Lakes behind the front Wednesday as it slowly lifts northeast into Ontario. Marine headlines may be likely in the wake of the cold front passage. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...Flood Watch until 8 AM EDT Wednesday for MIZ047>049-053-054-060. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && UPDATE.......SF AVIATION.....SF DISCUSSION...DG/SP MARINE.......DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Aug 28, 7:38 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 738 PM EDT Tue Aug 28 2018 MIZ047>049-053>055-060>063-291000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair- 738 PM EDT Tue Aug 28 2018 This hazardous weather outlook is for locations along and north of I-69. .DAY ONE...Tonight A severe thunderstorm watch is in effect through 1 AM. Thunderstorms are likely this evening into tonight, some of which may be severe. Damaging wind gusts to 70 mph will be the main hazard, along with potential flash flooding. Large hail is a lesser threat, along with a very low chance of a tornado. A flood watch is in effect for Tri- Cities region and northern Thumb Region, as well as Shiawassee county. Storm motion will be northeast around 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday and again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation has been activated. MIZ068>070-075-076-082-083-291000- Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 738 PM EDT Tue Aug 28 2018 This hazardous weather outlook is for locations along and south of M-59. .DAY ONE...Tonight There is a chance of thunderstorms tonight, with a marginal chance the storms will be severe. Damaging wind gusts are the primary threat. Locally heavy rainfall and frequent cloud to ground lightning will also be possible with the strongest storms. Storm motion will be northeast around 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday and again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation has been activated. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-291000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 738 PM EDT Tue Aug 28 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight Rounds of thunderstorms are expected this evening and tonight, mainly over Lake Huron. Some of these storms will be severe producing winds in excess of 60 knots. Torrential rainfall and frequent cloud to ground lightning will also occur. Storm motion will be northeast around 35 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday and again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
In the hours before
Special weather statement, Aug 28, 8:19 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
819 PM EDT TUE AUG 28 2018
MIZ047-048-053-290115-
Bay-Saginaw-Midland-
819 PM EDT TUE AUG 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BAY...WESTERN SAGINAW
AND MIDLAND COUNTIES...
At 818 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Alma to near Martin.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
These storms will be near...
Merrill around 845 PM EDT.
Freeland around 900 PM EDT.
Midland around 905 PM EDT.
Auburn around 910 PM EDT.
Bay City, Kawkawlin and Essexville around 915 PM EDT.
Other locations impacted by these storms include Brant, Nelson,
Garfield, Fenmore, Crump, Poseyville, Willard, Laporte, Averill and
Swan Creek.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4380 8461 4383 8417 4384 8417 4385 8392
4381 8392 4376 8395 4377 8396 4371 8394
4367 8391 4364 8381 4313 8428 4313 8436
4347 8437 4347 8461
TIME...MOT...LOC 0018Z 247DEG 39KT 4331 8474 4255 8553
RBPSpecial weather statement, Aug 28, 9:08 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
908 PM EDT TUE AUG 28 2018
MIZ060-290145-
Shiawassee-
908 PM EDT TUE AUG 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHIAWASSEE COUNTY...
At 907 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Elsie to Dewitt. Movement was east at 50
mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Henderson around 920 PM EDT.
Perry and Morrice around 930 PM EDT.
Owosso and New Lothrop around 935 PM EDT.
Corunna and Bancroft around 940 PM EDT.
Durand and Lennon around 945 PM EDT.
Other locations impacted by these storms include Juddville,
Bennington, Shaftsburg, Carland and Vernon.
Heavy rainfall is also occurring with these storms, and may cause
minor flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 4313 8436 4313 8394 4279 8393 4277 8433
4278 8436 4304 8437
TIME...MOT...LOC 0107Z 253DEG 42KT 4310 8438 4284 8458
SFSpecial weather statement, Aug 28, 9:26 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
926 PM EDT TUE AUG 28 2018
MIZ049-054-055-290230-
Huron MI-Tuscola MI-Sanilac MI-
926 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR TUSCOLA...NORTHWESTERN SANILAC
AND HURON COUNTIES UNTIL 1030 PM EDT...
At 925 PM EDT, Doppler radar indicated a line of strong
thunderstorms near Unionville, or near Sebewaing, moving northeast
at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
These strong thunderstorms will be near... Gagetown and Owendale
around 935 PM EDT.
Pigeon around 945 PM EDT.
Elkton around 950 PM EDT.
Bad Axe around 1000 PM EDT.
Kinde around 1010 PM EDT.
Other locations impacted by these storms include Parisville,
Colling, Huron City, Wisner, Ivanhoe, Rapson, Grindstone City,
Ellington, Gilford and New Greenleaf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Michigan.
LAT...LON 4401 8278 4343 8276 4340 8370 4359 8370
4359 8367 4370 8349 4380 8341 4381 8345
4382 8340 4388 8333 4390 8333 4391 8339
4392 8332 4396 8327 4401 8311 4400 8307
4403 8304 4407 8292
TIME...MOT...LOC 0125Z 232DEG 34KT 4367 8339
IRLThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:19 PM EDT | Special Weather Statement | DTX | Bay, Midland | 56 min |
| Aug 28, 8:41 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 94 min |
| Aug 28, 8:46 PM EDT | Special Marine Warning | DTX | 85 min | |
| Aug 28, 9:08 PM EDT | Special Weather Statement | DTX | Shiawassee | 37 min |
| Aug 28, 9:24 PM EDT | Special Marine Warning | DTX | 101 min | |
| Aug 28, 9:26 PM EDT | Special Weather Statement | DTX | Huron, Tuscola | 64 min |
| Aug 28, 9:43 PM EDT | Special Weather Statement | DTX | Genesee, Shiawassee | 62 min |
| Aug 28, 10:15 PM EDT | Special Weather Statement | DTX | Lapeer | 60 min |
| Aug 29, 2:14 AM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw | 61 min |
| Aug 29, 2:42 AM EDT | Special Weather Statement | DTX | Genesee | 63 min |
| Aug 29, 3:32 AM EDT | Small Craft Advisory | DTX | 30 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.